MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA FINECROSS MG CORONARY MICRO-GUIDE CATHETER; CATHETER, CONTINUOUS FLUSH

TERUMO CORPORATION, ASHITAKA FINECROSS MG CORONARY MICRO-GUIDE CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number NC*F865A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the product release decision control sheet of the involved product code/lot# combination was conducted with no findings.(b)(4).Please see mdr (b)(4) for the importer report.
 
Event or Problem Description
The user facility reported that the finecross device was successfully used to cross a heavily calcified sub-total occlusion.While retracting the finecross device at the end of the procedure the tip of the microcatheter broke and remained in the patient.The physician was not able to retrieve the broken tip.The procedure outcome was a success.There was no impact to the patient's health.The patient was in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the sample receipt date in section d9, update section h3 and to provide the completed investigation results.The actual sample was returned for evaluation.Visual inspection found that the distal end had been damaged, and the shaft had been fractured at approximately 1410 mm from the distal end into two portions.Magnifying inspection of the distal portion obtained the following findings.Compared to a sample from the same product code, the distal end was missing by approximately 1 mm.The shaft had been stretched.It was observed on 0 mm -135 mm from the distal end.The outer layer had been fractured and torn lengthwise.The gold marker had been fractured and unraveled.The reinforcement had been fractured and jumbled.Electron microscopic inspection of the distal end of the distal portion revealed that the inner layer and outer layer had been compressed with resultant deformity in an oval shape.From this, it was likely that a compressing load was applied to the distal end.Electron microscopic inspection of the distal portion surface revealed some circumferential abrasions occurred at the distal end.In the area adjacent to the distal end, some circumferential and lengthwise abrasions were observed.From this, it was likely that torsional and tensile force was applied to the actual sample in the state of having been exposed to a rigid object (e.G.Calcified lesion).Magnifying inspection of the proximal end of the distal portion and the distal end of the proximal portion obtained the following findings.The outer layer had been twisted.The reinforcement had been fractured and jumbled.From this, it was likely that an excessive torsional load was applied to this spot.The outer diameter of the shaft was measured on the intact area and confirmed to meet the factory's control criteria.The bending strength of the shaft was measured on the intact area and confirmed to meet the manufacturer's control criteria.It was likely that the actual sample was caught by some rigid object such as calcified lesion, and in that state, it was exposed to excessive external load, resulting in the fracture of the shaft.Based on this assumption, a reproductive test was performed using a factory retained finecross mg sample (catheter) as follows.A mock vessel with an inner diameter smaller than the outer diameter of the distal end of the catheter was used to simulate a stenosed vessel so that the distal end of the catheter became trapped.A factory retained runthrough ns (guidewire) was inserted in it, and then the catheter was inserted.When the catheter was withdrawn, its distal end was caught in the simulated stenosis.When the catheter was pulled further while being twisted, the distal end was fractured while remained caught in the simulated stenosis.The lumen of the catheter became narrower than normal due to the stretched distal end, and the guidewire was stuck in it.When the catheter in that state was twisted further, the shaft was fractured.Ifu states: "do not torque the product if it is or seems stuck in order to avoid separation or breakage of the product." based on the investigation result it is likely that the actual sample may have been caught in a rigid object (e.G., calcified lesion) and was pulled while twisted, which may have caused the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
FINECROSS MG CORONARY MICRO-GUIDE CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10176702
Report Number9681834-2020-00104
Device Sequence Number3600053
Product Code KRA
UDI-Device Identifier04987350703187
UDI-Public04987350703187
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K082519
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberNC*F865A
Device Catalogue Number35-1450
Device Lot Number180724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;